Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 9, 2016, 2:43 AM HST for 4 counties in Hawaii. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2016, 2:43 AM HST (12:43 UTC)
- Expired
- Mar 11, 2016, 3:33 PM HST
- In force
- 61 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 0.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWHW70 PHFO 091243 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 243 AM HST WED MAR 9 2016 HIZ028-100145- /O.UPG.PHFO.WI.Y.0013.000000T0000Z-160310T0400Z/ /O.NEW.PHFO.HW.W.0004.160309T1243Z-160310T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 243 AM HST WED MAR 9 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH 6 PM WEDNESDAY. * WINDS...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 75 MPH AT THE SUMMITS. * IMPACTS...EXTREMELY HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-023>027-100145- /O.NEW.PHFO.WI.Y.0014.160309T1243Z-160310T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA... MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET 243 AM HST WED MAR 9 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST CONDITIONS ARE EXPECTED TO BE AROUND KONA...THE KOHALA DISTRICT...AND NORTH KAU DISTRICT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
5 follow-up statements
283 WWHW70 PHFO 100131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED MAR 9 2016 HIZ027-100245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-160310T0400Z/ BIG ISLAND INTERIOR- INCLUDING THE CITIES OF...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET 331 PM HST WED MAR 9 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ HIZ028-101445- /O.EXT.PHFO.HW.W.0004.000000T0000Z-160310T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 PM HST WED MAR 9 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * TIMING...THROUGH 6 AM HST THURSDAY. * WINDS...WEST WINDS 50 TO 60 MPH WITH GUSTS TO 75 MPH AT THE SUMMITS. * IMPACTS...EXTREMELY HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ HIZ014>016-023>026-101445- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-160310T1600Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA... MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA 331 PM HST WED MAR 9 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * TIMING...THROUGH 6 AM HST THURSDAY. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST CONDITIONS ARE EXPECTED TO BE AROUND KONA...THE KOHALA DISTRICT...AND NORTH KAU DISTRICT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
505 WWHW70 PHFO 101354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST THU MAR 10 2016 ...WIND ADVISORY IS IN EFFECT FOR MOST AREAS THROUGH 6 PM THIS EVENING... .STRONG HIGH PRESSURE NORTHWEST OF THE STATE WILL RESULT IN STRONG NORTHEAST TRADE WINDS ACROSS THE ISLANDS THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE THIS MORNING AND EARLY THIS EVENING. HIZ028-101500- /O.CAN.PHFO.HW.W.0004.000000T0000Z-160310T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 354 AM HST THU MAR 10 2016 ...HIGH WIND WARNING IS CANCELLED... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS OVER THE BIG ISLAND SUMMITS. THEREFORE...THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. $$ HIZ001>013-017>021-110400- /O.EXB.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KALAUPAPA...KAUNAKAKAI... WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HAIKU...MAKAWAO... HANA...KIHEI...MAKENA...PUKALANI...KULA 354 AM HST THU MAR 10 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE WINDIEST CONDITIONS ARE EXPECTED FROM LATE MORNING THROUGH EARLY THIS EVENING. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ014>016-023>026-110400- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAILUA-KONA... MILOLII...SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA... KAMUELA...WAIKOLOA 354 AM HST THU MAR 10 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST CONDITIONS ON THE BIG ISLAND ARE EXPECTED TO BE AROUND KONA...THE KOHALA DISTRICT...AND NORTH KAU DISTRICT. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
675 WWHW70 PHFO 110141 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU MAR 10 2016 ...WIND ADVISORY REMAINS IN EFFECT FOR SECTIONS OF MAUI COUNTY AND THE BIG ISLAND... .STRONG TRADE WINDS WILL REMAIN OVER MAUI COUNTY AND THE BIG ISLAND WITH BREEZY CONDITIONS OVER THE REST OF THE STATE. HIZ001>011-023-110245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-160311T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-KONA- INCLUDING THE CITIES OF...LIHUE...PRINCEVILLE...POIPU...WAIMEA... HANAPEPE...KOKEE STATE PARK...HONOLULU...WAIKIKI...HAWAII KAI... KAPOLEI...NANAKULI...MAKAHA...HALEIWA...WAIALUA...KAHUKU... PUNALUU...LAIE...KAILUA...KANEOHE...WAIMANALO...MILILANI... WAHIAWA...PEARL CITY...MAKAKILO...KAILUA-KONA...MILOLII 341 PM HST THU MAR 10 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$ HIZ012>021-024>026-111445- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-160311T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...MANELE... LANAI CITY...WAILUKU...LAHAINA...KAANAPALI...KAHULUI...HAIKU... MAKAWAO...HANA...KIHEI...MAKENA...PUKALANI...KULA...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 341 PM HST THU MAR 10 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST CONDITIONS ON THE BIG ISLAND ARE EXPECTED IN THE KOHALA DISTRICT AND NEAR VOLCANOES NATIONAL PARK. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ MORRISON
656 WWHW70 PHFO 111345 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST FRI MAR 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FOR LANAI KAHOOLAWE AND SECTIONS OF THE BIG ISLAND... .STRONG TRADE WINDS WILL CONTINUE OVER PORTIONS OF MAUI COUNTY AND THE BIG ISLAND. BREEZY CONDITIONS WILL ALSO CONTINUE OVER THE REST OF THE ALOHA STATE. HIZ012-013-017>021-111445- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-160311T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- LEEWARD HALEAKALA- INCLUDING THE CITIES OF...KALAUPAPA...KAUNAKAKAI...WAILUKU... LAHAINA...KAANAPALI...KAHULUI...HAIKU...MAKAWAO...HANA...KIHEI... MAKENA...PUKALANI...KULA 345 AM HST FRI MAR 11 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER MAUI AND MOLOKAI HAVE DECREASED TO BELOW ADVISORY LEVELS. BREEZY AND GUSTY CONDITIONS WILL CONTINUE TODAY. $$ HIZ014>016-024>026-120400- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-160312T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 345 AM HST FRI MAR 11 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM THIS EVENING. * WINDS...25 TO 35 MPH WITH GUSTS UP TO 55 MPH. THE WINDIEST CONDITIONS ON THE BIG ISLAND ARE EXPECTED IN THE KOHALA DISTRICT AND NEAR VOLCANOES NATIONAL PARK. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
744 WWHW70 PHFO 120133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST FRI MAR 11 2016 ...WIND ADVISORY CANCELLED FOR ALL AREAS... .ALTHOUGH GUSTY TRADE WINDS WILL CONTINUE THROUGH SATURDAY... SUSTAINED WINDS AND GUSTS WILL BE BELOW ADVISORY CRITERIA. HIZ014>016-024>026-120245- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-160312T0400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...SOUTH POINT... PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA 333 PM HST FRI MAR 11 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY BUT BELOW ADVISORY LEVELS. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 8, 8:55 PM HST, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 8, 8:55 PM HST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 855 PM HST TUE MAR 8 2016 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE BIG ISLAND TONIGHT. STRONG HIGH PRESSURE WILL THEN BUILD NORTH OF THE ISLAND CHAIN THROUGH THE WEEKEND...WITH BREEZY TRADE WINDS HELPING TO FOCUS SHOWERS PRIMARILY OVER WINDWARD AND MAUKA LOCATIONS. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST EARLY NEXT WEEK...WEAKENING THE TRADE WIND FLOW ACROSS THE STATE. && .DISCUSSION... CURRENTLY AT THE SURFACE...A COLD FRONT IS PUSHING SOUTHWARD INTO NORTHERN SECTIONS OF THE BIG ISLAND. MEANWHILE...A 1032 MB AREA OF HIGH PRESSURE IS LOCATED AROUND 1500 MILES NORTHWEST OF KAUAI. INFRARED SATELLITE IMAGERY SHOWS CLOUDY SKIES ALONG AND BEHIND THE FRONT...WITH DECREASING CLOUDINESS ACROSS KAUAI AND INCREASING CLOUDINESS ACROSS THE BIG ISLAND. MEANWHILE...RADAR IMAGERY SHOWS WIDESPREAD SHOWER ACTIVITY ALONG AND BEHIND THE COLD FRONT...PARTICULARLY ACROSS WINDWARD AND MAUKA AREAS. MAIN SHORT TERM CONCERN FOR TONIGHT REVOLVES AROUND RAIN CHANCES. TONIGHT... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD THROUGH THE BIG ISLAND...CLEARING SOUTH POINT BY DAYBREAK WEDNESDAY. MIMIC TOTAL PRECIPITABLE WATER /PW/ IMAGERY INDICATES PLENTY OF MOISTURE ALONG THE FRONT...WITH PW VALUES BETWEEN 1.2 AND 1.6 INCHES. MEANWHILE UPSTREAM OF KAUAI...A VERY DRY AIRMASS IS MOVING IN...WITH PW VALUES LESS THAN 0.5 INCHES. AS A RESULT...SHOWERS ARE EXPECTED TO BE ON THE DECREASE ACROSS KAUAI AND OAHU OVERNIGHT...WHILE RATHER WET CONDITIONS WILL PERSIST ACROSS WINDWARD SECTIONS OF MAUI COUNTY AND THE BIG ISLAND. BREEZY CONDITIONS WILL CONTINUE AS THE GRADIENT REMAINS STRONG BETWEEN THE AREA OF HIGH PRESSURE WELL NORTHWEST OF THE STATE AND THE COLD FRONT MOVING THROUGH THE ISLANDS. WEDNESDAY THROUGH SUNDAY... STRONG HIGH PRESSURE WILL SLOWLY SHIFT EASTWARD ALONG 30 DEGREES NORTH LATITUDE...WHILE THE REMNANTS OF THE FRONT REMAIN TO THE SOUTH OF THE BIG ISLAND. AS A RESULT...EXPECT MODERATE TO BREEZY TRADE WINDS TO CONTINUE THROUGH THE PERIOD...WITH CLOUDS AND SHOWERS FAVORING WINDWARD AND MAUKA LOCALES. GIVEN THE BREEZY TRADES HOWEVER...SOME SHOWER ACTIVITY WILL PERIODICALLY DRIFT INTO LEEWARD AREAS OF THE SMALLER ISLANDS AS WELL. MONDAY THROUGH NEXT TUESDAY... BOTH THE 00Z GFS AND 00Z ECMWF SHOW AN AMPLIFYING UPPER LEVEL TROUGH TO THE WEST OF THE ISLAND CHAIN...PUSHING A SURFACE COLD FRONT EASTWARD TOWARDS THE STATE. THERE REMAINS SIGNIFICANT TIMING DIFFERENCES BETWEEN THESE TWO MODELS...SO WILL KEEP THE FORECAST RATHER GENERIC...UTILIZING A BLEND OF THE TWO. AS A RESULT...WE WILL EXPECT THE TRADE WINDS TO BREAK DOWN AS THE GRADIENT WEAKENS IN ADVANCE OF THE APPROACHING FRONT...WITH SHOWERS FAVORING THE INTERIOR OF THE ISLANDS PRIMARILY DURING THE AFTERNOON/EVENING HOURS. && .AVIATION... A COLD FRONT PASSING MAUI COUNTY EARLIER WILL CONTINUE MOVING SOUTHEAST WHILE GRADUALLY WEAKENING. IT WILL WILL REACH THE BIG ISLAND OVERNIGHT AND WILL BE EAST OF THE STATE BY EARLY WEDNESDAY. FRONTAL CLOUD BAND WILL BRING NUMEROUS MVFR AS WELL AS ISOL IFR CEILINGS MAINLY ALONG THE SOUTHEAST LEADING EDGE OF THE BAND. CONDITIONS WILL SLOWLY IMPROVE BEHIND THE BAND. THEREFORE AIRMET MTN OBSCURATION FOR MOLOKAI LANAI AND MAUI WILL CONTINUE BUT WILL PROBABLY BE TAKEN DOWN EARLY WEDNESDAY MORNING FOR OAHU. AIRMET FOR LOW LEVEL TURBULENCE WILL CONTINUE FOR ALL ISLANDS DUE TO THE STRONG WINDS. && .MARINE... STRONG HIGH PRESSURE BUILDING NORTH OF THE STATE THROUGH THE WEEK...WILL KEEP MODERATE TO BREEZY TRADE WINDS IN PLACE ACROSS THE MARINE AREA THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL WATERS THROUGH THURSDAY DUE TO WINDS/SEAS OR A COMBINATION OF THE TWO. A GALE WARNING IS IN EFFECT FOR SOME OF THE WINDIER LOCATIONS BEGINNING WEDNESDAY AND CONTINUING THROUGH THURSDAY. SMALL CRAFT CONDITIONS MAY PERSIST ACROSS PORTIONS OF THE MARINE AREA THROUGH THE WEEKEND...AND THE CURRENT HEADLINES WILL LIKELY NEED TO BE EXTENDED IN TIME. UPSTREAM BUOY OBSERVATIONS INDICATE THAT THE RELATIVELY SHORT- PERIOD...NNW SWELL WILL BRING ADVISORY LEVEL ROUGH SURF TO NORTH AND WEST FACING SHORES OF MOST SMALLER ISLANDS THROUGH WEDNESDAY. AS A RESULT...A HIGH SURF ADVISORY HAS BEEN ISSUED THROUGH 6 PM WEDNESDAY. A MODERATE SOUTH-SOUTHWEST SWELL IS EXPECTED TO BRING JUST BELOW ADVISORY LEVEL SURF FOR SOUTH FACING SHORES THROUGH TONIGHT. THIS SWELL WILL GRADUALLY DIMINISH THROUGH THURSDAY. FRESH TO STRONG TRADE WINDS WILL GENERATE ROUGH AND CHOPPY SURF ALONG THE EAST FACING SHORES LATER THIS WEEK INTO THE WEEKEND...BUT THE SURF IS EXPECTED TO REMAIN BELOW ADVISORY LEVELS. ANOTHER A NORTH-NORTHWEST SWELL IS ANTICIPATED LATER THIS WEEKEND...BRINGING POSSIBLE ANOTHER ADVISORY LEVEL SURF EVENT TO NORTH FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. WIND ADVISORY UNTIL 6 PM HST WEDNESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND LEEWARD WATERS. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND SOUTHEAST WATERS. GALE WARNING FROM 6 AM WEDNESDAY TO 6 PM HST THURSDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...JELSEMA AVIATION...HUI
In the hours before
Local storm report, Mar 8, 8:49 PM HST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
849 PM HST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM NON-TSTM WND DMG WAIANAE 21.45N 158.18W
03/08/2016 HONOLULU HI EMERGENCY MNGR
LARGE MONKEY POD TREE DOWN AT 85-716 KAULOKALANI ROAD
BLOCKING FARRINGTON HIGHWAY. CREW AT SCENE ASSISTING
CLEAN UP.
0808 PM NON-TSTM WND DMG WAIANAE 21.45N 158.18W
03/08/2016 HONOLULU HI EMERGENCY MNGR
TREES DOWN ON WAIANAE VALLEY ROAD NEAR MCARTHUR STREET.
0808 PM NON-TSTM WND DMG HAWAII KAI 21.28N 157.70W
03/08/2016 HONOLULU HI EMERGENCY MNGR
ROOFS BLOWN OFF FROM BUILDINGS AT KOKO HEAD FIRING RANGE.
&&
NHUIThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:48 PM HST | Wind Advisory | HFO | Hawaii | 11 hr |
| Mar 8, 6:27 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 21 hr |
| Mar 9, 2:43 AM HST | High Wind Warning | HFO | Hawaii | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.